It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-28-2009, 07:14 PM   #1
Newbie
(female)
 
Join Date: Mar 2008
Location: NYC
Posts: 4
runnergirl3 HB User
Switched from Yasmin to Nuvaring and got Acne...now on Mircette/Kariva

I was on Yasmin for about 4 years and although my skin wasn't always perfect, it was overall clear and I'd only get one or two breakouts the week before my period. I had horrible emotional side effects on Yasmin though, so my gyno then put me on Nuvaring. In the beginning, it seemed too good to be true. I lost a lot of weight, had no emotional/mental side effects, and didn't have to worry about taking a pill every day. My skin also stayed pretty clear except for the occasional breakouts. Then, starting about 6 months after staring Nuvaring, my skin started to get worse and I started to get tons of these tiny little bumps all over my forehead, along with large breakouts in my chin/jaw area. It was like nothing I'd ever experienced before. Everything else about Nuvaring was so good though that I was determined to solve the skin problems and tried everything--different vitamins, different skin cleaning regime/products, and even accupuncture. Although the accupuncture helped a little, my skin was still a lot worse than what it used to be while I was on Yasmin.

I finally couldn't take it anymore and so I went to my gyno and she at first suggested Alesse, but I asked to be put on Mircette after everything I read online. I'm on the generic version of Mircette, which is Kariva, and it's been about 6 weeks since I've been on it. In the beginning it seemed that my skin was getting better and I didn't see as many of those tiny bumps all over my forehead, but then lately in the last couple of weeks I started getting those tiny bumps again all over and now I even see some bumps on my cheeks/jaw/chin area (the kind that isn't too obvious until you look under the light). These are mainly small flesh-colored bumps all over. I've never had this kind of acne before going on Nuvaring, so I think it must be from that, but now that I'm on Kariva, could these bumps be from the Nuvaring still being in my system?

I heard that it takes about 3 months for your body to get used to a new bcp, but I'm so confused why I have all these tiny bumps again when they seemed to be going away soon after switching to Kariva. Should I stick with the Kariva a while longer to see if my skin will get better? How do I get rid of all these tiny bumps?? Has anyone seen their skin stay the same/get worse after switching bcp but then seen it get better after 3 months? Or has anyone switched from Nuvaring to Mircette/Kariva? I just don't want to have to wait like 6 months for my skin to react positively to the new bcp. Any input would be most appreciated thanks!

 
Sponsors Lightbulb
   
Old 07-12-2009, 03:32 PM   #2
Newbie
(female)
 
Join Date: May 2008
Location: waco, tx, united states
Posts: 2
ttyler HB User
Re: Switched from Yasmin to Nuvaring and got Acne...now on Mircette/Kariva

I have a similar situation. Just about 3 months ago I switched from Ortho Evra (the patch) to Microgestin Fe120 only because it was cheaper taking the pill. I was on the patch for 6 years, and I loved it..except the cost. Now I am seriously thinking about changing back to the patch because I have started to get the "flesh colored bumps that's noticeable under light" and the little cysts along the jaw/chin/neck area. I talked to the doctor, and she said it was probably because my body was getting used to it. Also, I noticed when I was on the sugar pills while the week during my period, my skin would clear up then get worse when I got off my period. Does that happen to you, too? I'm about two weeks away on my 3rd month, so I think I will stick it out one more month to see if there's any changes, and if not, I will gladly pay the extra money and go back on the patch. I'll let you know how it goes!

 
Old 05-16-2010, 11:36 PM   #3
Junior Member
(female)
 
Join Date: Jun 2009
Location: Los Angeles
Posts: 27
satc HB User
Re: Switched from Yasmin to Nuvaring and got Acne...now on Mircette/Kariva

Quote:
Originally Posted by ttyler View Post
I have a similar situation. Just about 3 months ago I switched from Ortho Evra (the patch) to Microgestin Fe120 only because it was cheaper taking the pill. I was on the patch for 6 years, and I loved it..except the cost. Now I am seriously thinking about changing back to the patch because I have started to get the "flesh colored bumps that's noticeable under light" and the little cysts along the jaw/chin/neck area. I talked to the doctor, and she said it was probably because my body was getting used to it. Also, I noticed when I was on the sugar pills while the week during my period, my skin would clear up then get worse when I got off my period. Does that happen to you, too? I'm about two weeks away on my 3rd month, so I think I will stick it out one more month to see if there's any changes, and if not, I will gladly pay the extra money and go back on the patch. I'll let you know how it goes!
Hi ttyler.
What were your experiences with Ortha Evra? Did you get any acne during the first couple months you started? (Hopefully you remember, considering you started the patch 6 years ago..) And I also was curious about any weight gains or any other side effects that you had.
I would really like to hear from you!
Thank you

Last edited by satc; 05-16-2010 at 11:36 PM.

 
Old 12-13-2010, 09:48 PM   #4
Newbie
(female)
 
Join Date: Dec 2010
Location: USA
Posts: 1
palgal91 HB User
Re: Switched from Yasmin to Nuvaring and got Acne...now on Mircette/Kariva

Hi Ttyler,

I was searching for help with my acne/bcp combination online, and I found your response here. I am shocked to say that I have the exact same symptoms as you did:

"flesh colored bumps that's noticeable under light" and the little cysts along the jaw/chin/neck area. Also, I noticed when I was on the sugar pills while the week during my period, my skin would clear up then get worse when I got off my period."

All of these things are exactly what I experience. I have acne and flesh colored bumps on my neck, chin, jaw area EXCEPT when taking the final week and getting my period.

I am taking a generic brand of Mircette, so a different bcp than you were taking, but I was wondering if those symptoms cleared up when you continued with the pills for another month or if you ended up switching back to patch.

Thanks so much!

 
Old 12-13-2010, 09:55 PM   #5
Junior Member
(female)
 
Join Date: Jun 2009
Location: Los Angeles
Posts: 27
satc HB User
Re: Switched from Yasmin to Nuvaring and got Acne...now on Mircette/Kariva

What I would suggest is to stick with what your on right now. I have no idea why things started to change with the Nuvaring after 6 months... but I say stick with the Kariva. I stuck with my bcp, Ortho Cyclen for about a year now and I'm very happy with it. I remember having problems with white patches and many allergy problems during the middle but everything is good now, so what I say is to stick with what you have unless the little bumps turn really severe to the point where you can't handle it.

Hope that helps a little!

 
Old 12-28-2010, 11:00 AM   #6
Member
(female)
 
Join Date: Jun 2010
Posts: 87
missjade11 HB Usermissjade11 HB Usermissjade11 HB User
Re: Switched from Yasmin to Nuvaring and got Acne...now on Mircette/Kariva

For birth control Im a fan of Ortho Tri Cyclen its really one of the better ones on the market for acne. I dont think its your bc though its just your hormones and changing around bc all the time is only going to make them even more out of balance. Try the Ortho Try Cyclen and stick to it and give it time its not the bc its your hormones. Buy some and take Burdock Root, Red Clover Flower, Yellow Dock, and Dandelion Root-sometimes you can find it all in one bottle these herbs help control acne works like a charm.

Last edited by missjade11; 12-28-2010 at 11:04 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Yasmin or Mircette? MarifreakinA Birth Control 8 11-16-2009 08:42 AM
Yasmin and IBS? niki84 Birth Control 10 06-17-2008 02:37 PM
Switch from Yasmin to Nuvaring or Mircette? runnergirl3 Birth Control 10 03-28-2008 03:06 PM
Yasmin causing Vertigo/dizziness? alwayshotroddin Dizziness / Vertigo 9 01-04-2007 01:59 PM
Could It Be The Nuvaring?? mbenz413 Birth Control 5 05-19-2006 01:14 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!